Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 32, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 29, 2013, 8:40 PM CDT for Franklin County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 8:40 PM CDT (01:40 UTC)
- Expired
- May 29, 2013, 9:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Phillips County, KS, Franklin County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
874
WFUS53 KGID 300140
TORGID
KSC147-NEC061-083-300200-
/O.NEW.KGID.TO.W.0032.130530T0140Z-130530T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
840 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 900 PM CDT
* AT 838 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED 2 MILES
SOUTHEAST OF WOODRUFF...OR 16 MILES NORTH OF PHILLIPSBURG....AND
MOVING EAST AT 45 MPH.
HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HARLAN COUNTY DAM...REPUBLICAN CITY AND NAPONEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4015 9909 3997 9908 3992 9943 4003 9945
TIME...MOT...LOC 0141Z 252DEG 39KT 3999 9935
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
HALBLAUB2 follow-up statements
339
WWUS53 KGID 300149
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT WED MAY 29 2013
KSC147-NEC061-083-300200-
/O.CON.KGID.TO.W.0032.000000T0000Z-130530T0200Z/
PHILLIPS KS-FRANKLIN NE-HARLAN NE-
849 PM CDT WED MAY 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HARLAN...
SOUTHWESTERN FRANKLIN AND NORTHEASTERN PHILLIPS COUNTIES UNTIL 900 PM
CDT...
AT 847 PM CDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED 7 MILES SOUTH
OF HARLAN COUNTY DAM...OR 16 MILES NORTH OF PHILLIPSBURG...MOVING
EAST AT 50 MPH.
HAZARD...DEVELOPING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
NAPONEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3994 9933 4004 9931 4015 9909 3997 9908
TIME...MOT...LOC 0150Z 276DEG 42KT 3997 9921
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
HALBLAUB104 WWUS53 KGID 300201 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 901 PM CDT WED MAY 29 2013 KSC147-NEC061-083-300211- /O.EXP.KGID.TO.W.0032.000000T0000Z-130530T0200Z/ PHILLIPS KS-FRANKLIN NE-HARLAN NE- 901 PM CDT WED MAY 29 2013 ...THE TORNADO WARNING FOR SOUTHEASTERN HARLAN...SOUTHWESTERN FRANKLIN AND NORTHEASTERN PHILLIPS COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 3994 9933 4004 9931 4015 9909 3997 9908 TIME...MOT...LOC 0149Z 276DEG 42KT 3997 9923 $$ HALBLAUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 29, 7:09 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 29, 7:09 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 709 PM CDT WED MAY 29 2013 .UPDATE... ISSUED AT 650 PM CDT WED MAY 29 2013 SENT AN UPDATE TO THE FORECAST TO INCREASE CHANCES FOR PRECIPITATION THROUGH THE EVENING HOURS WITH THE LINE OF THUNDERSTORMS CURRENTLY STRETCHING FROM GREELEY COUNTY IN THE NORTH SOUTHWEST TO FURNAS COUNTY. EXPECT THIS LINE TO CONTINUE TO TRACK EASTWARD THROUGH THE EVENING HOURS...WITH SOME ENHANCEMENT POSSIBLE AS THE LOW LEVEL JET BEGINS TO INCREASE OVER THE NEXT COUPLE OF HOURS. NO OTHER CHANGES MADE TO PREVIOUS FORECAST AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 405 PM CDT WED MAY 29 2013 SEVERE WEATHER IS ONGOING EARLY THIS AFTERNOON WITH ANOTHER ROUND OF SEVERE WEATHER EXPECTED BY LATE AFTERNOON AND EVENING. THE SFC LOW IS LOCATED OVER WESTERN KANSAS WITH AN OCCLUDED FRONT/WARM FRONT EXTENDING TO THE NORTHEAST INTO NEBRASKA. THERE IS A DRY LINE EXTENDING ACROSS MUCH OF WESTERN KANSAS. THUNDERSTORMS HAVE BEEN ONGOING THROUGH MUCH OF THE DAY ACROSS SOUTHWEST AND SOUTH CENTRAL NEBRASKA. THE DRY LINE ACROSS WESTERN KANSAS WAS BEGINNING TO FIRE OFF THUNDERSTORMS AS OF 330PM. THE ENVIRONMENT IS VERY UNSTABLE WITH 20Z MLCAPE VALUES RANGING FROM 2500 TO 3500 J/KG ACROSS THE FORECAST AREA WITH LITTLE IF ANY CIN REMAINING. STRONG SFC AND DEEP LAYER CONVERGENCE AT 3 PM ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NEAR THE FRONTAL BOUNDARY WILL BE THE PRIMARY AREA OF CONCERN FOR EXPECTED NEW THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. THESE THUNDERSTORMS WILL THEN TRACK NORTHEAST ACROSS MOST OF OUR FORECAST AREA. THIS IS A VERY VOLATILE SEVERE WEATHER ENVIRONMENT WITH TORNADOES ALREADY REPORTED ACROSS OUR FORECAST AREA FROM SOME OF OUR EARLIER STORMS. LOW LEVEL SOUTHEASTERLY WINDS HAVE ENHANCED THE LOW LEVEL SHEER WITH 0-1 KM SHEAR VALUES OF 20-25 KTS AND 0-1 KM SRH VALUES AS HIGH AS 200 TO 250 M2/S2. WIND SHEAR WILL REMAIN HIGH THROUGH THE EVENING ALLOWING FOR A CONTINUED SEVERE WEATHER THREAT INCLUDING THE POSSIBILITY OF TORNADOES. STORMS WILL EVENTUALLY TAKE ON A MORE LINEAR MODE BY LATER THIS EVENING WITH THE PRIMARY THREAT BECOMING STRAIGHT LINE WINDS...ALTHOUGH A QLCS MAY DEVELOP WITH SOME TORNADO POTENTIAL IN BOWING LINE SEGMENTS. LARGE HAIL WILL BE A CONTINUED THREAT THROUGH MUCH OF THE PERIOD WITH GOLF BALL SIZED HAIL CERTAINLY POSSIBLE. A FEW LOCATIONS MAY EVEN SEE LARGER THAN GOLF BALL SIZED HAIL TODAY. THE THUNDERSTORMS WILL LARGELY MOVE EAST OF OUR CWA BY MIDNIGHT WITH A DECREASING SEVERE WEATHER THREAT FROM AROUND MIDNIGHT ONWARD. THURSDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE BUT THE BEST CHANCE OF STORMS WILL BE EAST OF OUR FORECAST AREA. WE ARE ONLY EXPECTING A SLIGHT CHANCE OF SEVERE WEATHER FOR AREAS EAST OF HIGHWAY 281. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 405 PM CDT WED MAY 29 2013 GIVEN THE RECENT ACTIVE/FAIRLY WET PATTERN OF LATE...THE MAIN STORY DURING THIS PERIOD INVOLVES A TRANSITION TO QUIETER/DRIER WEATHER. ALTHOUGH SOME FAIRLY LOW POPS HAVE BEEN MAINTAINED FOR PARTS OF THE CWA THURSDAY NIGHT...FRIDAY AFTERNOON AND SATURDAY AFTERNOON...CURRENTLY HAVE FRIDAY NIGHT...AND SATURDAY NIGHT THROUGH SUNDAY NIGHT POP-FREE FOR THE ENTIRE CWA. THEREAFTER...THERE WILL BE A RETURN TO AT LEAST SLIGHT THUNDERSTORM CHANCES IN THE MONDAY-WEDNESDAY TIME FRAME...AND POSSIBLY AT LEAST A LIMITED SEVERE WEATHER THREAT...BUT ITS TOO EARLY TO TALK SPECIFICS. HIGH TEMPS WILL GENERALLY FLUCTUATE BETWEEN THE LOW 70S AND MID 80S...WITH SATURDAY LOOKING LIKE THE OVERALL COOLEST DAY WITH HIGHS ONLY IN THE 60S IN MOST NEB ZONES...AND TUESDAY THE WARMEST DAY WITH HIGHS MAINLY MID-UPPER STARTING OUT ON THURSDAY EVENING/NIGHT AFTER 7 PM...ANY RISK OF STRONG/SEVERE STORMS DURING THE LATE AFTERNOON ACROSS THE EASTERN CWA SHOULD BE ON THE WANE...AS WHATEVER INSTABILITY IS LEFT QUICKLY DIMINISHES. ON THE SYNOPTIC SCALE...THE MID/UPPER LEVEL FLOW IS QUASI-ZONAL ON THE SOUTHERN PERIPHERY OF A CLOSED 500 MILLIBAR LOW CENTERED ALONG THE SD/ND BORDER. DURING THE EVENING...WILL LINGER SOME SOME SLIGHT STORM CHANCES ACROSS THE MAJORITY OF THE CWA...BUT WILL LEAVE OUT MOST NEB COUNTIES SOUTH OF I-80 AND W OF HIGHWAY 281. AFTER MIDNIGHT...HAVE SOME 20-30 POPS ONLY WITHIN THE SOUTHEAST 1/3 OF THE CWA...TO ACCOUNT FOR THE SUGGESTION OF SOME MODELS THAT SOME STORMS WILL PERSIST ALONG THE FAR NORTHWEST PERIPHERY OF A 45+ KT LOW LEVEL JET CENTERED OVER CENTRAL/EASTERN KS. WITH DRIER AIR ADVECTING IN FROM THE WEST...LOWERED LOWS SLIGHTLY....AIMING FOR A RANGE FROM UPPER 40S/LOW 50S WEST TO MID/UPPER 50S EAST. FRIDAY/FRIDAY NIGHT...THE NORTHERN PLAINS CLOSED MID LEVEL LOW STARTS TO OPEN UP A BIT AND MOVE EAST...WHILE AT THE SURFACE...IT WILL BECOME A BIT BREEZY FROM THE WEST DURING THE DAY AT SUSTAINED SPEEDS 15-20 MPH DURING THE AFTERNOON. WHILE A DECENT INSTABILITY AXIS COULD RESIDE JUST EAST/SOUTHEAST OF THE CWA...NOT THINKING MUCH OF A SEVERE THREAT LOCALLY...BUT WILL CARRY SOME SLIGHT THUNDERSTORM CHANCES ONLY DURING THE AFTERNOON HOURS MAINLY ACROSS THE NORTHEAST 1/2 TO ACCOUNT FOR THE POSSIBILITY OF SOME WEAK ACTIVITY DEVELOPING IN A STEEP LAPSE RATE ENVIRONMENT UNDER A SHORTWAVE TROUGH PASSING THROUGH ALOFT. AS DEWPOINTS FALL INTO THE 40S AND EVEN 30S DURING THE AFTERNOON...RELATIVE HUMIDITY VALUES ARE PROGGED WELL DOWN INTO THE 20S MAINLY ACROSS THE SOUTHWEST CWA...BUT GIVEN THE RECENT RAINS AND UNFAVORABLE FUEL STATUS FOR LARGE FIRE GROWTH...WE WILL REFRAIN FROM ANY ELEVATED/NEAR CRITICAL FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK. WILL KEEP FRIDAY NIGHT DRY WITH BEST THUNDERSTORM POTENTIAL WELL SOUTH AND EAST. SATURDAY/SATURDAY NIGHT...OTHER THAN THE SLIGHTEST CHANCE OF A PASSING RAIN SHOWER NORTH OF I-80...LOOKS LIKE A DRY 24 HOURS CWA- WIDE. THIS SHOULD BE THE COOLEST DAY OF THE FORECAST PERIOD...ENHANCED BY RATHER BREEZY NORTHWEST WINDS SUSTAINED AROUND 20 MPH AND POSSIBLY STRONGER. CONFIDENCE IS HIGH IN A DRY SATURDAY NIGHT WITH HIGH PRESSURE SETTLING IN...AND LOWS ARE AIMED DOWN AROUND 50 MOST AREAS AND POSSIBLY MID 40S FAR WEST. SUNDAY/SUNDAY NIGHT...CONFIDENCE CONTINUES HIGH IN A DRY 24 HOURS AS LOW AMPLITUDE MID LEVEL RIDGING OVERSPREADS THE CENTRAL PLAINS. MONDAY/MONDAY NIGHT...A RETURN TO SOUTHERLY LOW-LEVEL FLOW RESULTS IN INCREASING MOISTURE AND INSTABILITY...AND THE FAR SOUTHEAST PERIPHERY OF A MID LEVEL SHORTWAVE TROUGH CENTERED OVER THE NORTHERN ROCKIES STARTS TO BRUSH INTO THE CENTRAL PLAINS. THESE ARE FAIRLY SHAKY/LOW COVERAGE STORM CHANCES AT ONLY 20-30 PERCENT. TUESDAY THROUGH WEDNESDAY...STORM CHANCES GET A BIT BETTER AS THE SHORTWAVE TROUGH PASSES BY TO THE NORTH AND EVENTUALLY NORTHEAST. ALTHOUGH ITS FAR TOO SOON TO DETERMINE SPECIFICS...THE BEST COVERAGE OF STORMS AND POSSIBLY SEVERE LOOKS TO TARGET THE TUESDAY/TUESDAY NIGHT TIME FRAME. && .AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z THURSDAY EVENING) ISSUED AT 650 PM CDT WED MAY 29 2013 EXPECT A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE HEAVY AND REDUCE VISIBILITIES AND CIGS TO MVFR LEVELS...TO PASS ACROSS THE TERMINAL OVER THE NEXT COUPLE OF HOURS. IN ADDITION...SOME LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE...BUT CONFIDENCE IS VERY LOW AT THE TERMINAL TO INCLUDE IN THE CURRENT TAF. ONCE THIS LINE CLEARS ABOUT 30/05Z...EXPECT PREVAILING VFR CIGS AND VSBYS TO RETURN WITH SOME SHOWERS AND THUNDERSTORMS REMAINING POSSIBLE THROUGH THE EARLY MORNING HOURS THURSDAY. OTHERWISE...GUSTY SOUTHERLY WINDS THIS EVENING WILL SLOWLY DIMINISH AND BECOME MORE SOUTHWESTERLY AFT ABOUT 30/13Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ006-007-017>019. && UPDATE...SAR SHORT TERM...WESELY LONG TERM...PFANNKUCH AVIATION...SAR
Hazardous weather outlook, May 29, 3:23 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 323 PM CDT WED MAY 29 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 302030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 323 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERAL ROUNDS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE WITH HAIL AS BIG AS GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH AND ISOLATED TORNADOES. LOWLAND FLOODING WILL ALSO BECOME A CONCERN TODAY WITH LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...THE GREATEST THREAT FOR LOCALIZED FLOODING WILL BE FOR THOSE AREAS ALONG AND SOUTH OF INTERSTATE 80 IN NEBRASKA AS WELL AS ACROSS NORTH CENTRAL KANSAS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL KANSAS TODAY. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRIMARILY EAST OF HIGHWAY 281. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS WITHIN THE OUTLOOK AREA ON THURSDAY NIGHT...FRIDAY AFTERNOON...AND THEN BETWEEN NEXT MONDAY AND WEDNESDAY. WHILE SEVERE WEATHER IS NOT EXPECTED WITH ANY STORMS THURSDAY NIGHT INTO FRIDAY AFTERNOON...SOME STORMS NEXT WEEK COULD BECOME SEVERE...ESPECIALLY AROUND THE TUESDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, May 29, 7:56 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT WED MAY 29 2013
KSZ005-NEZ082-083-300130-
FURNAS NE-HARLAN NE-PHILLIPS KS-
756 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARLAN...SOUTHEASTERN
FURNAS AND NORTHWESTERN PHILLIPS COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A NARROW LINE EXTENDING FROM OXFORD TO 6
MILES NORTHWEST OF LONG ISLAND TO CALVERT...AND DRIFTING
NORTH-NORTHEAST AROUND 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PRAIRIE VIEW...
LONG ISLAND...
STAMFORD...
OXFORD...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4028 9972 4030 9957 4030 9948 3985 9952
3980 9963 4000 9963 4000 9974
TIME...MOT...LOC 0055Z 209DEG 40KT 4025 9960 4003 9960
3984 9969
PFANNKUCHSpecial weather statement, May 29, 8:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT WED MAY 29 2013
KSZ005-017-300130-
PHILLIPS KS-ROOKS KS-
804 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND NORTHERN
ROOKS COUNTIES UNTIL 830 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
CALVERT TO 7 MILES SOUTH OF LOGAN TO BOGUE...AND MOVING EAST AT 55
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PHILLIPSBURG...
DAMAR...
PRAIRIE VIEW...
SPEED...
WEBSTER STATE PARK...
GLADE...
STOCKTON...
KIRWIN...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3956 9961 3957 9964 3982 9963 3990 9914
3967 9911 3932 9912 3927 9961
TIME...MOT...LOC 0104Z 253DEG 48KT 3978 9965 3957 9953
3934 9965
PFANNKUCHLocal storm report, May 29, 8:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
825 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 1 N LOGAN 39.68N 99.57W
05/29/2013 E60 MPH PHILLIPS KS TRAINED SPOTTER
&&
PFANNKUCLocal storm report, May 29, 8:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 3 W LONG ISLAND 39.95N 99.59W
05/29/2013 E70 MPH PHILLIPS KS TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 65 TO 70 MPH WITH VERY HEAVY
RAIN.
&&
PFANNKUCSpecial weather statement, May 29, 8:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT WED MAY 29 2013
KSZ006-017-018-300145-
OSBORNE KS-ROOKS KS-SMITH KS-
836 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSBORNE...EXTREME
NORTHEASTERN ROOKS AND SMITH COUNTIES UNTIL 845 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG GUST FRONT AHEAD OF SEVERE THUNDERSTORMS OVER PHILLIPS AND
ROOKS COUNTIES. THIS GUST FRONT WAS ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF NAPONEE TO WOODSTON...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS GUST FRONT.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KENSINGTON...
ALTON...
CEDAR...
ATHOL...
GAYLORD...
SMITH CENTER...
HARLAN...
OSBORNE...
PORTIS...
BELLAIRE...
LEBANON...
DOWNS...
SEVERE STORMS MAY MOVE INTO THE AREA WITHIN THE HOUR...AND A TORNADO
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 3933 9905 3986 9907 4000 9907 3999 9851
3930 9849
TIME...MOT...LOC 0135Z 270DEG 36KT 3999 9904 3945 9904
HALBLAUBSpecial weather statement, May 29, 8:38 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT WED MAY 29 2013
NEZ049-063-064-300230-
HAMILTON NE-POLK NE-YORK NE-
838 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR YORK...POLK AND SOUTHEASTERN
HAMILTON COUNTIES UNTIL 930 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENEDICT TO YORK TO
STOCKHAM...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRESHAM...
BRADSHAW...
HAMPTON...
BENEDICT...
STROMSBURG...
SHELBY...
OSCEOLA...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 335 AND 350.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4082 9737 4083 9765 4070 9799 4070 9804
4132 9761 4140 9737
TIME...MOT...LOC 0138Z 208DEG 42KT 4105 9748 4092 9758
4080 9790
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:56 PM CDT | Special Weather Statement | GID | Harlan | 34 min |
| May 29, 8:16 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 44 min |
| May 29, 8:38 PM CDT | Special Weather Statement | GID | Polk, York | 52 min |
| May 29, 8:45 PM CDT | Areal Flood Advisory | GID | Phelps | 3 hr |
| May 29, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 43 min |
| May 29, 9:21 PM CDT | Special Weather Statement | GID | Adams, Clay, Kearney | 24 min |
| May 29, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 45 min |
| May 29, 9:34 PM CDT | Areal Flood Advisory | GID | Buffalo, Kearney | 3 hr |
| May 29, 10:16 PM CDT | Special Weather Statement | GID | Fillmore, Thayer | 29 min |
| May 29, 10:30 PM CDT | Areal Flood Advisory | GID | Polk, York | 4 hr |
| May 30, 12:29 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 35 hr |
| May 30, 9:26 AM CDT | Areal Flood Advisory | GID | Clay, Hamilton, York | 8 hr |
| May 30, 3:03 PM CDT | Special Weather Statement | GID | Gosper | 27 min |
| May 30, 3:15 PM CDT | Special Weather Statement | GID | Phelps | 30 min |
| May 30, 3:31 PM CDT | Special Weather Statement | GID | Gosper | 44 min |
| May 30, 5:57 PM CDT | Special Weather Statement | GID | Thayer | 48 min |
| May 30, 6:26 PM CDT | Special Weather Statement | GID | Merrick | 49 min |
| May 30, 6:58 PM CDT | Severe Thunderstorm Warning | GID | Nance | 47 min |
| May 29, 7:31 PM CDT | Special Weather Statement | GID | Phillips | 29 min |
| May 29, 8:04 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 26 min |
| May 29, 8:36 PM CDT | Special Weather Statement | GID | Osborne, Smith | 9 min |
| May 29, 9:08 PM CDT | Special Weather Statement | GID | Osborne | 22 min |
| May 29, 9:20 PM CDT | Special Weather Statement | GID | Mitchell | 40 min |
| May 29, 10:10 PM CDT | Special Weather Statement | GID | Jewell, Mitchell | 50 min |
| May 30, 4:00 PM CDT | Special Weather Statement | GID | Osborne | 45 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 35 min |
| May 30, 4:45 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 45 min |
| May 30, 5:25 PM CDT | Special Weather Statement | GID | Jewell | 50 min |
| May 30, 6:48 PM CDT | Special Weather Statement | GID | Phillips | 27 min |
| May 30, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 34 min |
Nearby
Tornado Warnings in Nebraska, 2013Tornado Warnings in Kansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.